MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BNDBLE TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BNDBLE TR; CATHETER, IRRIGATION
Catalog Number 2232
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an avr and cabe on (b)(6) 2024 and a drain was used.During surgery, the drain was damaged at 20 cm from the drain insertion when milking a sub thoracic drain with alcohol cotton at the ward after the surgery.Drain was replaced.Patient is stable.Further details are not provided, additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: the procedure was aortic valve replacement and coronary artery bypass grafting.After the damage, the product was replaced with a new drain.The patient is stable after the procedure.Additional information has been requested and received.What is the lot number? unk.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? how was the product function verified following the first activation? who monitored the drainage and how often? why was the drain ¿milked¿? was damage noted or issues after milking? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? what date was the 2nd procedure performed replace the new drain? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information has been requested and received.Were there any intra-operative complications? =>no if so, what were they? where was the tip of drainage tube located? =>unk how was the drain secured?=>unk how was the product function verified following the first activation? =>unk who monitored the drainage and how often? =>unk why was the drain ¿milked¿?=>unk was damage noted or issues after milking?=>yes please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure=>unk the diagnosis and indication for the index surgical procedure? =>aortic valve replacement and coronary artery bypass surgery were any concomitant procedures performed?=>see above what symptoms did the patient experience following the index surgical procedure? onset date?=>unk what date was the 2nd procedure performed replace the new drain?=>unk findings, will piece be returned?=>only one pirece will be returned.Other relevant patient history/concomitant medications?=>unk what is the physician¿s opinion as to the etiology of or contributing factors to this event?=>unk what is the patient's current status?=>no problem surgeon¿s name?=>(b)(6) if applicable, will product be returned? if so, please provide the return date and tracking information.=>the device will be shipped.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review : one complaint sample of drain of around 200 mm was received for evaluation, product was inspected visually below were detailed observation: 1.Drain was separated from the tubing area.2.There was a deep dent observed on the perimeter of the drain nearby separation surface.3.A linear cut (till the separation end) was also visible nearby the dent area.Documents review : not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review : not applicable, as lot number of the complaint was unknown, hence, retention sample review was not performed.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.It is suspected that, separation surface of the drain might have came in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BNDBLE TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20523599
Report Number2210968-2024-11064
Device Sequence Number18421381
Product Code GBX
UDI-Device Identifier10705031003606
UDI-Public10705031003606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/14/2024
12/07/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/09/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown